Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 108, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 1, 2021, 3:49 PM EDT for Charles City County, James City County, New Kent County, Virginia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2021, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 1, 2021, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Charles City County, VA, James City County, VA, New Kent County, VA
The radar
The Norfolk radar (KAKQ), 60 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:08 PM EDT | TSTM WND DMG | 1 Ne Ruthville, VA | SEVERAL TREES DOWN ALONG THE GLEBE LANE. TIEM ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1445 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WUUS51 KAKQ 011949
SVRAKQ
VAC036-095-127-012030-
/O.NEW.KAKQ.SV.W.0108.210701T1949Z-210701T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
349 PM EDT Thu Jul 1 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Central Charles City County in east central Virginia...
Central New Kent County in east central Virginia...
Northwestern James City County in southeastern Virginia...
* Until 430 PM EDT.
* At 349 PM EDT, a severe thunderstorm was located over Ruthville, or
near Charles City, moving northeast at 25 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will be near,
Holdcroft around 355 PM EDT.
New Kent and Toano around 410 PM EDT.
Barhamsville around 415 PM EDT.
Other locations impacted by this severe thunderstorm include Holly
Forks, Eltham, Chickahominy Shore, York River State Park, Croaker,
Mountcastle, Lanexa, Colonial Downs, Sandybottom and Warren Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3756 7685 3753 7688 3753 7685 3755 7682
3750 7679 3748 7675 3745 7673 3741 7669
3729 7704 3744 7713 3754 7697 3754 7695
3756 7694 3757 7693 3757 7690 3755 7690
3755 7688 3758 7688 3758 7687
TIME...MOT...LOC 1949Z 232DEG 21KT 3739 7703
HAIL...1.50IN
WIND...70MPH
$$
MRD1 follow-up statement
898
WWUS51 KAKQ 012005
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
405 PM EDT Thu Jul 1 2021
VAC036-095-127-012030-
/O.CON.KAKQ.SV.W.0108.000000T0000Z-210701T2030Z/
Charles City VA-New Kent VA-James City VA-
405 PM EDT Thu Jul 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL CHARLES CITY...CENTRAL NEW KENT AND NORTHWESTERN JAMES
CITY COUNTIES...
At 404 PM EDT, a severe thunderstorm was located near Holdcroft, or
near New Kent, moving northeast at 25 mph. Additional severe
thunderstorms were located over Wayside and Barnetts over far
western Charles City County, moving northeast at 25 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
New Kent, Charles City, Toano, Adkins Store, Ruthville, Providence
Forge, Holdcroft, Barhamsville, Eltham, Chickahominy Shore, Croaker,
Mountcastle, Lanexa, Colonial Downs, Warren Mill, New Hope, Holly
Forks, York River State Park, Sandybottom and Diascund.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3756 7685 3753 7688 3753 7685 3755 7682
3750 7679 3748 7675 3745 7673 3741 7669
3729 7704 3744 7713 3754 7697 3754 7695
3756 7694 3757 7693 3757 7690 3755 7690
3755 7688 3758 7688 3758 7687
TIME...MOT...LOC 2004Z 232DEG 21KT 3745 7694
HAIL...1.50IN
WIND...70MPH
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:22 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 1, 3:22 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
322 PM EDT Thu Jul 1 2021
.SYNOPSIS...
A trough of low pressure moves southeast across Virginia tonight.
Low pressure and associated cold front will move across the area
Friday, bringing numerous showers and thunderstorms with locally
heavy downpours. High pressure builds into the area from the
northwest over the holiday weekend through early next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 320 PM EDT Thursday...
Svr tstm watch thru 00Z as tstms have quickly dvlpd along the
leading sfc trof. This activity continues for the next svrl hrs due
to addntl convection forming on outflow boundaries. Latest data
shows the svr threat diminishing by 00Z due to loss of dytme heating.
FF guidance remains high so no watch anticipated this eve although
there could be local minor flooding issues under any downpour.
The actual cold front drops se across the local area later tonite
which becomes located beneath the RRQ of a strengthening upper level
jet. The threat for some training echoes dvlps late tonite into Fri
morning as a weak wave of low pres moves east along it. Latest guid
is now a bit faster to take the systm se Fri aftrn, thus ending the
heavy rain threat svrl hours earlier than thought yesterday. In
fact, models are showing svrl rounds of pcpn tonite and Fri instead
of a longer period of hvy rain which would lead to ff issues. Lows
mid 60s-lwr 70s.
The steadiest pcpn pushes se Fri aftrn, but addntl convection is
progged behind the initial batch Fri aftrn across the east. This
will mostly depend on whether any breaks/heating can occur. Cooler
with highs arnd 80.
Upshot here and after coord with surrounding offices, decided not to
issue any ff watch at this time, although there could be some minor
urban issues Fri across the se. A good soaking expected with QPF
btwn 1.5 to 2.25 inches.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 130 PM EDT Thursday...
Convection tapers off NW-SE after midnite Fri nite as the systm
pushes offshore. Highest PoPs across the se during the eve with
skies bcmg pt cldy aftr midnite. Cooler with lows from the mid 50s
NW to mid 60s SE.
Models show a secondary s/w rotating around the upr trof Sat. Best
support for any pcpn remains ne of the local area, but still enuf
lingering moisture for at least slght chc late day PoPs ivof the lwr
Md ern shore. High pressure to the west allows drier air to filter
into the Piedmont then towards the coast. Thus, pt/mstly sunny Sat
with highs upr 70s-lwr 80s. Fair to pt cldy Sat nite. Lows 60-65.
Mstly sunny and a bit warmer for Independecne Day as high pres
settles across the se. Highs 80-85. Fair to pt cldy and dry Sun
nite. Lows mid-upr 60s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 130 PM EDT Thursday...
High pressure dominates Mon thru Wed. Moisture limited Mon/Tue but
slowly returns Wed. Kept Mon/Tue dry but will carry low chc PoPs Wed
aftrn. Summer heat returns with highs each day upr 80s-lwr 90s. Lows
upr 60s-lwr 70s. It remains too early to speculate on any tropical
scenarios depicted by individual deterministic models from Elsa
at this time. Will go with chc PoPs Thurs. Highs in the 80s.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 130 PM EDT Thursday...
VFR condition will quickly deteriorate as the aftrn wears on as
tstms dvlp then track ese across the area. Look for CIGS to drop
to MVFR at times with lcl IFR VSBYS in heavy downpours. SW winds
15-20 kts this aftrn. Added Gusts to btwn 30-40 KTS at RIC/SBY
given the threat for svr storms thru 00Z. Kept gusts to 30 kts
at PHF/ORF as the latest data shows that convection may not get
there until after 23Z. ECG stays dry thru most of the eve.
Low pressure and assctd cold front drop south into the area tonite.
Adundant moisture will lead to widespread rain/tstms thru the nite
and Fri as the systm is slow to move offshore. Look for lcl IFR
CIGS late tonite along with lclly heavy rainfall.
OUTLOOK...
The front will be slow to push se of the area Fri nite with a
continuation of showers/tstms and degraded flight conditions.
High pressure brings a return to dry conditions with VFR flying
weather through the weekend and into early next week.
&&
.MARINE...
As of 400 AM EDT Thursday...
Changes are in the cards today as the persistent upper ridge
and surface high pressure are displaced to the east and
southeast with the approach of an upper level trough from the
NW. The pressure gradient remains rather steep early this
morning between a lee trough of low pressure over inland areas
and the departing surface high offshore. Winds are generally
from the WSW at 10-15 kt with a few gusts to 20 kt noted at
elevated sites. Waves are 1-3 ft in the Ches Bay with seas 2-4
ft offshore.
SW winds decrease a bit later this morning but should continue
in the 10-15 kt range in the Bay/rivers and 15-20 kt offshore
and in the Currituck Sound as the gradient sharpens later this
afternoon. Confidence in small craft conditions is high enough
to raise headlines for the coastal waters (mainly for seas 4-6
ft) and the Currituck Sound (winds ~20 kt with gusts to 25 kt)
with this forecast package. More uncertainty exists regarding
the wind magnitude for the Ches Bay and tidal rivers, so will
hold off on any headlines for these areas. However, SW winds are
forecast to remain around 15 kt with a few gusts to 20 kt in
the Bay and lower James river this evening and tonight.
Scattered to numerous showers and thunderstorms are expected to
form inland by mid to late afternoon and spread east and south
across the waters this evening and tonight. Locally higher
winds/waves/seas can be expected to accompany the stronger
thunderstorm cores. Weaker SW flow is expected on Friday with
continued chances for showers and thunderstorms (especially near
and south of the VA/NC border). The cold front is expected to
cross the waters Friday night into Saturday morning with
improving marine conditions for the remainder of the holiday
weekend as winds turn NW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EDT Friday for ANZ633-656-658.
Small Craft Advisory until 10 AM EDT Friday for ANZ650-652-654.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...RHRHazardous weather outlook, Jul 1, 4:08 AM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 408 AM EDT Thu Jul 1 2021 MDZ021>025-VAZ048-060>062-064-066>069-075>078-080>086-090-099-100- 509>522-020815- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Lunenburg- Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Northumberland- Lancaster-Dinwiddie-Prince George-Charles City-New Kent-Gloucester- Middlesex-Mathews-James City-Accomack-Northampton-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 408 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms are likely across the area this afternoon through Friday. Locally heavy rainfall is expected, and a few strong to severe thunderstorms are possible this afternoon and early evening. The main threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ065-079-087>089-092-093-095>098-523>525- 020815- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Brunswick- Greensville-Sussex-Surry-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-York- Newport News-Hampton/Poquoson- 408 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for northeast North Carolina, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Showers and thunderstorms are expected to spread across the area tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms continue Friday. Locally heavy rainfall is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 2:35 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
235 PM EDT Thu Jul 1 2021
VAZ064-511-011915-
Western Hanover-Caroline-
235 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CAROLINE AND
NORTHWESTERN HANOVER COUNTIES...
At 234 PM EDT, a strong thunderstorm was located over Montpelier, or
12 miles northwest of Randolph Macon College, moving east at 20 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.
This storm will be near...
Ashland around 305 PM EDT.
Kings Dominion and Dawn around 315 PM EDT.
Other locations impacted by this storm include Golansville, Oliver,
Vontay, Gum Tree, Coatesville, Hewlett, Goodall, Doswell, Mabelton
and Noel.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3785 7728 3783 7729 3771 7772 3772 7775
3780 7777 3787 7774 3801 7747
TIME...MOT...LOC 1834Z 249DEG 17KT 3783 7768
ALBSpecial weather statement, Jul 1, 2:51 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
251 PM EDT Thu Jul 1 2021
VAZ064-011915-
Caroline-
251 PM EDT Thu Jul 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAROLINE
COUNTY...
At 251 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of Fort A.p. Hill to
Bowling Green to near Dawn. Movement was northeast at 25 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Bowling Green, Milford, Port Royal, Fort A.p. Hill, Rappahannock
Academy, Sparta, Villboro, Woodford and Penola.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3822 7725 3821 7724 3819 7725 3819 7723
3820 7722 3817 7718 3817 7714 3813 7712
3812 7712 3812 7715 3810 7714 3808 7717
3804 7713 3797 7714 3795 7718 3793 7718
3793 7737 3798 7745 3816 7743 3824 7723
TIME...MOT...LOC 1851Z 242DEG 22KT 3816 7738 3805 7733 3790 7737
MillerSpecial weather statement, Jul 1, 2:59 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wakefield VA
259 PM EDT Thu Jul 1 2021
VAZ084-090-523-524-011945-
Newport News-York-Gloucester-James City-
259 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GLOUCESTER...
CENTRAL YORK AND SOUTHEASTERN JAMES CITY COUNTIES AND THE NORTHERN
CITY OF NEWPORT NEWS...
At 258 PM EDT, a strong thunderstorm was located over Busch Gardens,
or near Williamsburg, moving east at 25 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Newport News, Williamsburg, Virginia Institute For Marine Sciences,
Seaford, Gloucester Point, Busch Gardens, Wicomico, Achilles, York
Terrace, Lee Hall, Carver Gardens, Grove, Kings Point, Fort Eustis,
Lackey, Glass, Newport News Golf Course, Hornsbyville, Harris Grove
and Williamsburg Airport.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3718 7631 3716 7641 3717 7640 3719 7643
3717 7642 3715 7644 3711 7666 3717 7668
3717 7666 3720 7669 3715 7671 3714 7670
3715 7672 3713 7672 3724 7673 3736 7639
3725 7634 3721 7635
TIME...MOT...LOC 1858Z 249DEG 20KT 3720 7664
MillerSpecial weather statement, Jul 1, 3:03 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Wakefield VA 303 PM EDT Thu Jul 1 2021 VAZ067-068-080-513-514-516-011945- Nottoway-Western Chesterfield-Dinwiddie-Amelia-Eastern Henrico-Eastern Chesterfield (Including Col. Heights)- 303 PM EDT Thu Jul 1 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHESTERFIELD...CENTRAL NOTTOWAY...SOUTHEASTERN HENRICO...NORTHWESTERN DINWIDDIE AND SOUTHEASTERN AMELIA COUNTIES... At 303 PM EDT, radar indicated strong thunderstorms were located along a line extending from 9 miles northwest of Sutherland to Blackstone. Movement was northeast at 25 mph. Wind gusts in excess of 40 mph and pea size hail are possible with these storms. These storms will be near... Chesterfield Court House around 325 PM EDT. Colonial Heights around 330 PM EDT. Chester around 335 PM EDT. Mannboro and Bellwood around 340 PM EDT. Other locations impacted by these storms include North Wellville, Winterpock, Earls, Ammon, Glendale, Pocahontas State Park, Center Star, Church Road, Wellville and Beach. If you see lightning or hear thunder, you are at risk! Take shelter indoors immediately. If you cannot find shelter in a building a vehicle provides safety from lightning. Strong wind gusts are possible with these storms. These wind gusts are capable of knocking down tree limbs, small or weakened trees, and blowing around trash cans, potted plants, lawn furniture, and other light outdoor objects. A Severe Thunderstorm Watch remains in effect until 800 PM EDT for central and south central Virginia. LAT...LON 3707 7817 3736 7770 3746 7720 3708 7766 TIME...MOT...LOC 1903Z 242DEG 23KT 3731 7766 3710 7803 ALB
Special weather statement, Jul 1, 3:11 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
311 PM EDT Thu Jul 1 2021
VAZ048-062-509-012000-
Goochland-Fluvanna-Western Louisa-
311 PM EDT Thu Jul 1 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GOOCHLAND AND
FLUVANNA COUNTIES...
At 310 PM EDT, a strong thunderstorm was located near Centenary, or
15 miles west of Fork Union, moving east at 35 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Palmyra, Fork Union, Lake Monticello, Columbia, Ferncliff, Kents
Store, Troy, Scottsville, Shores, Central Plains, Bremo Bluff,
Cohasset, Tabscott, Hardware, Wilmington, Cunningham, Dixie, Nahor,
Stage Junction and Antioch.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3793 7837 3800 7809 3777 7801 3774 7815
3775 7816 3775 7818 3773 7820 3771 7831
3773 7837 3774 7842 3776 7847 3780 7849
TIME...MOT...LOC 1910Z 257DEG 32KT 3780 7854
MillerSpecial weather statement, Jul 1, 3:41 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
341 PM EDT Thu Jul 1 2021
VAZ066>068-079-080-012030-
Lunenburg-Nottoway-Dinwiddie-Amelia-Brunswick-
341 PM EDT Thu Jul 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LUNENBURG...
SOUTHERN NOTTOWAY...WESTERN DINWIDDIE AND NORTHERN BRUNSWICK
COUNTIES...
At 341 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Blackstone to near Dundas to 7 miles
northeast of South Hill. Movement was northeast at 30 mph.
Wind gusts in excess of 40 mph are possible with these storms.
Locations impacted include...
Blackstone, Kenbridge, McKenney, Wilsons, Fort Pickett, Dundas, North
Wellville, Irby, Gills Corner, Ammon, Murdocks, Forkland, Darvills,
Wellville, Dominy Corner, Hebron, Blackstone Airport, Rawlings,
Barrows Store and Lafoon Corner.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3727 7770 3712 7763 3694 7770 3684 7812
3691 7813 3706 7815
TIME...MOT...LOC 1941Z 242DEG 25KT 3708 7803 3695 7800 3683 7807
MillerThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:56 AM EDT | Small Craft Advisory | AKQ | 33 hr | |
| Jul 1, 1:39 PM EDT | Special Weather Statement | AKQ | Louisa | 36 min |
| Jul 1, 1:47 PM EDT | Special Weather Statement | AKQ | Prince Edward | 43 min |
| Jul 1, 1:59 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline | 46 min |
| Jul 1, 2:04 PM EDT | Special Weather Statement | AKQ | Sussex | 41 min |
| Jul 1, 2:35 PM EDT | Special Weather Statement | AKQ | Hanover | 40 min |
| Jul 1, 2:37 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Westmoreland | 23 min |
| Jul 1, 2:51 PM EDT | Special Weather Statement | AKQ | Caroline | 24 min |
| Jul 1, 2:59 PM EDT | Special Weather Statement | AKQ | York | 46 min |
| Jul 1, 3:00 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 1, 3:03 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, Nottoway | 42 min |
| Jul 1, 3:11 PM EDT | Special Weather Statement | AKQ | Fluvanna | 49 min |
| Jul 1, 3:18 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Henrico, City of Colonial Heights, City of Hopewell | 42 min |
| Jul 1, 3:29 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 46 min |
| Jul 1, 3:33 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Jul 1, 3:41 PM EDT | Special Weather Statement | AKQ | Nottoway | 49 min |
| Jul 1, 4:07 PM EDT | Special Weather Statement | AKQ | Hanover | 53 min |
| Jul 1, 4:26 PM EDT | Special Marine Warning | AKQ | 79 min | |
| Jul 1, 4:28 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Gloucester, James City, King and Queen, King William, Lancaster and 5 more | 62 min |
| Jul 1, 4:40 PM EDT | Special Weather Statement | AKQ | Amelia, Powhatan, Prince Edward | 50 min |
| Jul 1, 5:10 PM EDT | Special Weather Statement | AKQ | King and Queen, King William, City of Richmond | 50 min |
| Jul 1, 5:29 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 29 min |
| Jul 1, 5:35 PM EDT | Special Marine Warning | AKQ | 70 min | |
| Jul 1, 6:00 PM EDT | Special Weather Statement | AKQ | Accomack | 60 min |
| Jul 1, 6:02 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Lunenburg, Nottoway, Prince Edward | 58 min |
| Jul 1, 6:51 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jul 1, 7:04 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Jul 1, 7:20 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George, Sussex, City of Colonial Heights, City of Hopewell, City of Petersburg | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.